Giving Voice to five years of storytelling & readying a festival

It’s  a very special week at the Seanchai Library SL. Things kick-off with a celebration of five years of fabulous story-telling, and continue through the week with celebrations marking St. Patrick’s Day and stories from around the world. This week also sees the final preparations for Storyfest SL’s upcoming Third Annual Storyfests event at Bran, and the preliminary schedule is here!

As always, all times SLT, and unless otherwise stated, events will be held on the Seanchai Library’s home on Imagination Island.

Sunday March 17th

12:00 Midday – The Birthday Bash

Seanchai Birthday BannerIt has been an amazing journey of 5 years since Derry McMahon opened the West of Ireland Library & Cultural Center, and Shandon Loring told the very first story.  Here we are, five years later with hundreds of stories told by dozens of storytellers, and thousands of dollars raised for worthy charities all over the world!  What a wild ride!

Come join Shandon and Derry, along with Caledonia Skytower, Dubhna Rhiadra, and Crap Mariner as we celebrate five wonderful years of brings stories to life in Second Life!

18:00: Magicland Storytime – More Irish Tales

Join Caledonia Skytower, as she kisses the Blarney Stone and brings to life more tales from the Emerald Isle to mark St. Patrick’s Day at Magicland Park.

Monday March 18th, 19:00: The Celtic Twilight

yeatsW.B. Yeats was not only a poet, he was a dedicated teller of Irish folklore.  In this collection, he brings together stories rooted in myth, occult mysteries, and belief in magic, populated by a lively cast of sorcerers, fairies, ghosts, and nature spirits. The title draws on those pre-dawn hours, when these “wee folk” were most abroad, and is also a reference to the time when Druids would perform their own rituals, something Yeats himself was also familiar with, as he was also a ceremonial magician and leader in the Hermetic Order of the Golden Dawn, one of the most important esoteric orders in the Western magical tradition.

“This handful of dreams,” as the author referred to the collection, first appeared in 1893, and consists of stories recounted Yeat’s friends, neighbours, and acquaintances, and faithfully transcribed and brought together in a volume which also includes Yeats’ own visionary experiences. Read by Caledonia Skytower.

Tuesday 19th March, 19:00: Island Tales

With Kaikalani (“Lani”) – see the Seanchai Library SL’s blog for updates on this event.

Wednesday 20th March, 19:00: A Newbery Zoo

Martin Greenberg brings together a dozen stories by Newbery Award-winning authors.

Animals — enter their magic kingdom. From cuddly puppies to ferocious lions and every beast in between, children are forever drawn to animals and to stories about their adventures. And who better to tell these stories than authors who have won the John Newbery Medal for distinguished contributions to literature for children, as read by Gina Pralou-Maven.

Thursday March 21st, 19:00: Hilo Tales

hilo“The charming legends associated with landmarks around the town of Hilo have been retold in words and pictures in this compilation of favorite stories. Included are “How Hilo Got Its Name”, “The Story of Coconut Island” and the Maui and Hina legends centering on Rainbow Falls and The Boiling Pots. For many years Frances Reed was a children’s librarian at the Hawaii County Library and used these tales in her story-telling hours. Jan Moon is a well-known Hilo artist and illustrator. Both women had lived in Hilo for 30 years when they worked together to create an enchanting book that will be enjoyed by both adults and children.” (Book jacket)

Join Shandon Loring as he brings these tales to life.

Please check with the Seanchai Library SL’s blog for updates and additions to the week’s schedule.

In March and April Seanchai are inviting library guests to join them in supporting their featured real world charity Project Children! Have questions? IM or notecard Caledonia Skytower.

Storyfest 2013 Update

storyfest-3Branwen Arts and Stories Unlimited will be hosting the Third Annual Storyfest event, to be held on Sunday 24th March, 2013 at Here Be Pictsies in Bran, commencing at 09:00 SLT and running through until 17:00 that day.

The preliminary line-up of artists has now been announced, but may be subject to change, so please make sure you check the Storyfests SL blog through the week for updates.

All times are, as always, SLT

  • 9:00am – Lycanthia Wolfhunter (1 hour)
  • 10:00am – Dubhna Rhiadra & Caledonia Skytower (1 hour)
  • 11:00am – Em Jannings (30 minutes)
  • 11:30am – BigRed Coyote (30 minutes)
  • Noon – Crap Mariner (30 minutes)

BREAK

  • 1:00pmACCEPT by Independent Ballet (1 hour in the Arts Center Theater)
  • 2:00pm – Lani/Kaikalani (1 hour)
  • 3:00pm – Freda Frostbite (30 minutes)
  • 3:30pm – Gyro Muggins (30 minutes)
  • 4:00pm – Singh Albatros (1 hour)

Related Links

One thought on “Giving Voice to five years of storytelling & readying a festival

Comments are closed.